Alert archive / Colorado / Flash Flood Warnings in 2017
Flash Flood Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 2, 2017, 3:26 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 3:26 PM MDT (21:26 UTC)
- Expired
- Aug 2, 2017, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WGUS53 KGLD 022126
FFWGLD
COC125-030030-
/O.NEW.KGLD.FF.W.0032.170802T2126Z-170803T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
326 PM MDT WED AUG 2 2017
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
West central Yuma County in northeastern Colorado...
* Until 630 PM MDT
* At 326 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Heartstrong.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4017 10279 3992 10255 3983 10269 3995 10281
4000 10280 4000 10279 4016 10280
$$1 follow-up statement
009
WGUS73 KGLD 030021
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
621 PM MDT WED AUG 2 2017
COC125-030031-
/O.EXP.KGLD.FF.W.0032.000000T0000Z-170803T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma CO-
621 PM MDT WED AUG 2 2017
...THE FLASH FLOOD WARNING FOR WEST CENTRAL YUMA COUNTY WILL EXPIRE
AT 630 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4017 10279 3992 10255 3983 10269 3995 10281
4000 10280 4000 10279 4016 10280
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:52 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 2, 1:52 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 152 PM MDT Wed Aug 2 2017 .SHORT TERM...(This evening through Thursday) Issued at 150 PM MDT Wed Aug 2 2017 Showers are already starting to develop over far southwest Nebraska and central Colorado this afternoon. Expect these showers/thunderstorms to increase in coverage through the remainder of the afternoon and into the evening with thunderstorms spreading into northwest Kansas as the tail end of an upper short wave trough and a prefrontal surface trough moves into the forecast area between 21Z-00Z. The primary time expected for possible severe storms will be between 00Z-06Z as storms reach their peak intensity and coverage as they continue to spread across the forecast area. After 06Z, expect storms to be decreasing in intensity and coverage with storms exiting the eastern sections of the forecast area between 09Z-15Z following the passage of the upper short wave trough and the surface cold front. Model output is showing additional weak embedded short wave activity with some convective feedback moving east of the Rockies over central Colorado Thursday morning after 12Z. Feel it is possible to see scattered showers again through the day on Thursday as a result of the weak upper disturbance moving through from eastern Colorado along the western and southern periphery of the forecast area in the vicinity of the western extent of the cold frontal boundary as it snakes back into eastern Colorado. Ended up refining the timing and coverage from what the blended model solution was giving through the day on Friday instead of blanketing the whole area with lower pops. This may show as a slightly higher POP grid over 6-12hrs, but should prove to be a more realistic depiction of the transition of weather across the forecast area than what the blended solution gave. .LONG TERM...(Thursday night through Wednesday) Issued at 126 PM MDT Wed Aug 2 2017 Upper level flow over the extended period will be from the northwest. Due to this pattern and 700mb shortwaves moving over the CWA, there will be chances for precipitation almost every day. Thursday night will start off dry due to the cold, dry air that will move over the area due to a cold front that will pass over the region Wednesday night. A transition to storm chances will return Friday. Current guidance shows the timeframe for precipitation chances will be in the early to late evening. The remainder of the period will see similarities day-by-day, waves of moisture and precipitation are expected to impact the region. Models are showing the potential for a change come Tuesday, with some western shifting of the upper level flow. This pattern is still showing to bring precipitation to the region. Temperatures during the period will primarily be in the 80s, with some locations dropping into the 70s on Friday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1146 AM MDT Wed Aug 2 2017 VFR conditions will persist through the remainder of today and tonight at MCK and GLD. Scattered thunderstorms are expected to pass through the GLD area between 03-06Z and through the MCK area from 01-07Z ahead of a cold front that moves through the region overnight. By 13Z...winds are expected to shift around from the southwest to the north and become gusty as the front passes. Conditions between 13-15Z could also become intermittently MVFR at MCK and IFR to LIFR at GLD as lower clouds move across each TAF site. After 15Z...VFR conditions will return at MCK and GLD with gusty north winds expected to continue through the morning on Thursday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...CLT AVIATION...LOCKHART
Hazardous weather outlook, Aug 2, 9:53 AM MDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 953 AM MDT Wed Aug 2 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 953 AM MDT Wed Aug 2 2017 /1053 AM CDT Wed Aug 2 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms across eastern Colorado and southwest Nebraska late this afternoon are expected to spread into northwest Kansas through the evening and across the remainder of the region through the overnight hours. Some storms could become severe during the evening along and north of a line from Cheyenne Wells, Colorado to Norton, Kansas. Large hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a possibility of thunderstorms each day through the remainder of the forecast period with a marginal threat of severe storms across northeast Colorado and western Nebraska Friday evening. The main threat with any storms that become severe will be large hail and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Aug 2, 2:47 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Goodland KS
247 PM MDT WED AUG 2 2017
COZ090-022100-
Yuma County CO-
247 PM MDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
300 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Yuma, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Yuma, Heartstrong and Abarr.
A severe thunderstorm watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 3989 10242 3975 10266 3992 10280 4000 10280
4000 10279 4016 10280 4017 10279
TIME...MOT...LOC 2047Z 322DEG 35KT 4004 10279The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:47 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Aug 2, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Aug 2, 4:06 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Aug 2, 4:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 48 min |
| Aug 2, 5:11 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Aug 2, 5:27 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Aug 2, 5:31 PM MDT | Special Weather Statement | GLD | Yuma | 29 min |
Nearby
Flash Flood Warnings in Colorado, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.